Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 156, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 22, 2010, 8:17 PM EDT for Bucks County, Montgomery County, Philadelphia County, Pennsylvania; 4 counties in New Jersey. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2010, 8:17 PM EDT (00:17 UTC)
- Expired
- Sep 22, 2010, 8:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Burlington County, NJ, Hunterdon County, NJ, Mercer County, NJ, Monmouth County, NJ, Bucks County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 40 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 3:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS51 KPHI 230017
SVRPHI
NJC005-019-021-025-PAC017-091-101-230045-
/O.NEW.KPHI.SV.W.0156.100923T0017Z-100923T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT WED SEP 22 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MERCER COUNTY IN CENTRAL NEW JERSEY...
THIS INCLUDES THE CITY OF TRENTON...
SOUTHWESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
EXTREME SOUTH CENTRAL HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
SOUTHEASTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
EXTREME EAST CENTRAL MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
EXTREME NORTHEASTERN PHILADELPHIA COUNTY IN SOUTHEAST
PENNSYLVANIA...
NORTH CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 845 PM EDT
* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PENNINGTON TO EWING TO FEASTERVILLE TO BRYN ATHYN...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF TRENTON TO TRENTON TO 12
MILES WEST OF TRENTON TO 13 MILES NORTH OF PHILADELPHIA...AND
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENSALEM...WINDSOR...EDINBURG AND WHITE HORSE AROUND 825 PM EDT...
BURLINGTON...LEVITTOWN AND BRISTOL AROUND 830 PM EDT...
CROSSWICKS...TULLYTOWN AND FLORENCE AROUND 835 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW
JERSEY AND SOUTHEASTERN PENNSYLVANIA.
&&
LAT...LON 4025 7452 4014 7450 4003 7463 4001 7472
4015 7510 4017 7507 4026 7487 4038 7491
TIME...MOT...LOC 0017Z 277DEG 37KT 4035 7478 4026 7470
4017 7490 4018 7504
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 7:50 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 22, 7:50 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 750 PM EDT WED SEP 22 2010 .SYNOPSIS... A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA TONIGHT. THE FRONT WILL LIKELY MOVE BACK NORTHWARD AS A WARM FRONT LATER THURSDAY INTO THURSDAY EVENING...AND ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA FRIDAY NIGHT AND INTO SATURDAY BEFORE STALLING IN THE CENTRAL MID ATLANTIC SUNDAY. HIGH PRESSURE WILL BUILD IN LATER SATURDAY THROUGH MONDAY, BUT LOW PRESSURE MAINLY WEST OF OUR AREA MAY AFFECT THE REGION TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH THURSDAY/... WE HAVE CLEARED THE SEVERE THUNDERSTORM WATCH BEHIND THE LINE OF DAMAGING STORMS THAT IS NOW MOVING INTO THE RARITAN VALLEY AND NORTHERN PHL SUBURBS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR ENTIRE AREA THROUGH 11:00 PM THIS EVENING. ACTIVE WEATHER IS RAPIDLY APPROACHING FROM THE WEST LATE THIS AFTERNOON...WITH A SURFACE COLD FRONT AND UPPER TROUGH SET TO MOVE THROUGH THE AREA EARLY TONIGHT. SURFACE TEMPERATURES IN THE MID AND UPPER 80S THIS AFTERNOON...AND EVEN NEAR 90 AT A COUPLE OF SPOTS... WERE CAUSING MUCH MORE UNSTABLE CONDITIONS. LIFTED INDICES OF MINUS 2 TO MINUS 4 WERE NOTED ON MSAS DATA JUST TO OUR WEST. DEVELOPING LINES OF CUMULUS OVER CENTRAL PENNSYLVANIA AND DOWN ALONG THE APPALACHIANS WILL SPAWN THUNDERSTORM ACTIVITY...WHICH WILL MOVE INTO OUR AREA LATE THIS AFTERNOON AND THIS EVENING. SHORT LINES OR CLUSTERS OF THUNDERSTORMS MAY GENERATE STRONG TO LOCALLY SEVERE STORMS...WITH DAMAGING WINDS THE MORE LIKELY ISSUE AS OPPOSED TO LARGE HAIL. STORMS WERE MOVING FASTER WEST OF OUR NORTHERN ZONES WHERE UPPER WINDS WERE A BIT STRONGER...BUT SOUTHERN AREAS WERE MORE UNSTABLE AND MAY ALSO GENERATE STRONG TO LOCALLY SEVERE THUNDERSTORM WINDS. A SUPERCELL CANNOT BE RULED OUT...ALTHOUGH THIS DOES SEEM TO BE A MUCH DIFFERENT SCENARIO THAN LAST THURSDAY...WHICH WAS WARM- FRONTALLY RELATED. WE NOTE THAT HELICITY OVER OUR SOUTHERN AREAS IS RATHER HIGH...MAYBE JUST SOMETHING TO KEEP AN EYE ON. ENHANCED WORDING WILL CONTINUE LATE THIS AFTERNOON AND THIS EVENING FOR GUSTY WINDS AND SMALL HAIL. AFTER THE DIURNAL EFFECTS RELEASE AND THE FRONT AND UPPER TROUGH MOVE THROUGH EARLY TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF. SOME DRIER AIR MAY BEGIN TO MOVE IN...BUT EVEN SO LOW LEVEL MOISTURE MAY REMAIN HIGH...AND GFS MOS DOES GENERATE SOME LOW CLOUDS AND FOG FOR A FEW OF THE MORE RURAL SITES. FOR NOW PATCHY FOG WAS ADDED FOR OUR NORTHWESTERN ZONES...THIS MAY NEED TO BE EXTENDED ELSEWHERE AS THE SITUATION DEVELOPS OVERNIGHT. MOS TEMPERATURES WERE CLOSE AND WERE USED. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... THE FRONT APPEARS TO SETTLE JUST SOUTH OF OUR AREA THURSDAY...BUT WILL FAIRLY RAPIDLY RETURN NORTHWARD AS A WARM FRONT LATER THURSDAY AND EARLY THURSDAY NIGHT. WITH THE FRONTAL FORCING AND TERRAIN EFFECTS A SLIGHT CHANCE OF SHOWERS WAS KEPT FOR THE NORTHERN ZONES LATER THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT. OTHERWISE AN ACTIVE UPPER FLOW WILL LEAD TO ANOTHER FRONT APPEARING ON THE SCENE LATER FRIDAY AND FRIDAY NIGHT...POSSIBLY DITHERING INTO SATURDAY IF THE SLOWER SOLUTIONS TURN OUT TO BE MORE CORRECT...WHICH THE MODELS SEEM TO AGREE UPON. SO...A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM FOR FRIDAY NIGHT WAS KEPT FOR THE EASTERN ZONES SATURDAY. FRIDAY WILL BE THE HOTTEST DAY IN THE SHORT TERM...AS A PRE-FRONTAL FLOW AND EXPECTED ABUNDANT SUNSHINE WILL CAUSE TEMPERATURES TO HEAT UP. THE WARMER NAM MOS...WHICH ACTUALLY SHOWED MORE OF A DIURNAL RANGE...WAS PREFERRED FOR NOW AND ESPECIALLY FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE SYNOPTIC SETUP GENERALLY IS COMPRISED OF ENERGY DROPPING DOWN ACROSS THE PLAINS WITH RIDGING ACROSS THE INTERMOUNTAIN WEST. THIS DEVELOPING TROUGH MAY TEND TO BECOME A LARGE CLOSED/CUTOFF LOW AS THE FLOW BECOMES SEPARATED. IT APPEARS THAT THIS SETUP HINGES ON HOW MUCH ENERGY DIVES OUT OF SOUTHWESTERN AND CENTRAL CANADA AND THROUGH THE UPPER MIDWEST TO CUT OFF FROM THE WESTERLIES BY SUNDAY. ALSO, WHETHER OR NOT SHORT WAVE ENERGY NEARING THE GREAT LAKES ON MONDAY AND TUESDAY WILL BE STRONG ENOUGH TO PULL THE SYSTEM MORE NORTHEASTWARD. DESPITE THE MODEL GUIDANCE COMING INTO BETTER AGREEMENT WITH THE LARGER PICTURE, THERE IS STILL QUITE A BIT OF SPREAD REGARDING THE DETAILS. IF THE CLOSED LOW CAN REMAIN FAR ENOUGH SOUTHWEST, ENOUGH RIDGING COULD DEVELOP NEAR THE EAST COAST. HOWEVER, THE OVERALL ADVERTISED PICTURE APPEARS TO BE SHAPING UP TO BE AN OVERRUNNING TYPE ONE WITH A MOISTURE SURGE SO SOME CAUTION IS ACKNOWLEDGED. HPC LEANED TOWARD THE ECMWF AND ITS ENSEMBLE MEAN AS THESE HAVE SHOWN THE BEST CONTINUITY DURING THE LAST FEW DAYS. WE INITIALIZED THE DATABASE WITH HPC GUIDANCE BUT DID MAKE SOME ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION. BASED ON THE ABOVE, A FRONTAL BOUNDARY SHOULD BE SETTLING SOUTHEAST OF THE AREA EARLY SATURDAY EVENING AS A WEAK SURFACE LOW TRACKS ALONG IT. AN EXPANSIVE SURFACE HIGH THEN BUILDS ACROSS THE GREAT LAKES TO THE NORTHEAST, PUSHING THE AFOREMENTIONED FRONT FARTHER TO OUR SOUTH. AS A CLOSED LOW STRENGTHENS ACROSS THE CENTRAL AND SOUTHERN PLAINS SUNDAY AND MONDAY, A SURFACE LOW SHOULD DEVELOP ACROSS THE GULF COAST STATES WITH A POSSIBLE INVERTED TROUGH UP THROUGH THE OHIO VALLEY WHERE A WEAKNESS IN THE SURFACE HIGH MAY DEVELOP. THIS SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST DURING MONDAY. THERE APPEARS TO BE A DECENT AMOUNT OF MOISTURE AND WARM AIR ADVECTION ALOFT ON THE EAST SIDE OF THE CLOSED LOW, AIMED AT THE MID ATLANTIC REGION. A SURFACE LOW IS FORECAST TO LIFT INTO THE EASTERN GREAT LAKES MONDAY NIGHT AND TUESDAY WITH A WARM FRONT TRYING TO LIFT INTO OUR AREA. THERE COULD BE SOME COOL AIR DAMMING AS THE MAIN SURFACE LOW OCCLUDES TO OUR WEST, THEREFORE PERHAPS AN OVERRUNNING SCENARIO MONDAY AND MONDAY NIGHT. GIVEN THE UNCERTAINTY, WE WILL CARRY SHOWER CHCS INSTEAD OF RAIN. THE COLD FRONT SHOULD EASE OFF THE COAST WEDNESDAY, ALTHOUGH THIS COULD BE SLOWER DEPENDING ON THE EASTWARD MOVEMENT OF THE CLOSED LOW. AS A RESULT, MONDAY THROUGH WEDNESDAY LOOK TO BE POTENTIALLY UNSETTLED. WE PAINTED IN SLIGHT CHC POPS TO START THEN RAMPED UP TO CHC POPS MONDAY NIGHT ONWARD. IT WAS DECIDED TO HOLD OFF ON ANY THUNDER INCLUSION GIVEN UNCERTAINTY WITH ANY INSTABILITY. TEMPERATURES WERE MAINLY HPC GUIDANCE, BUT DID MAKE SOME TWEAKS ESPECIALLY ALONG THE COAST. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE 00Z TAF PACKAGE FOR THIS EVENING IS FOLLOWING THE ONGOING CONVECTION WITH IFR CONDITIONS OCCURRING/EXPECTED NORTH OF KPNE AND MVFR CONDITIONS AROUND THE LOCAL KPHL AREA AND VFR CONDITIONS DUE TO LOWER CONFIDENCE AT KMIV AND KACY. AIR MASS IS STABILIZING AND NOT SURE IF A THUNDERSTORM CAN MAKE IT TO THE LOCAL KPHL TERMINALS AND KMIV AND KACY, THE COLD FRONT ITSELF IS EXPECTED TO LIMP THROUGH THE TERMINALS TONIGHT. THE PRESSURE GRADIENT SHOULD BE LIGHT AND SOME FOG MAY FORM TOWARD MORNING, ESPECIALLY IN PLACES WHERE CONVECTION AND PRECIPITATION HAS OCCURRED. WE ARE FORECASTING IFR CONDITIONS IN THOSE PLACES. THE AIR MASS ITSELF ABOVE THE AREA THURSDAY MORNING WILL BE PRETTY DRY AND ONCE THE FOG BURNS OFF, OTHER THAN POSSIBLY SOME CIRRUS AND A FEW CUMULUS CLOUDS, NO VFR CIG IS EXPECTED TO FORM. WINDS WILL BE RELATIVELY LIGHT AND ENVISION A SEA BREEZE FRONT WILL MAKE A FARTHER INLAND PENETRATION THAN THIS AFTERNOON. OUTLOOK... THERE MAY BE SOME PATCHY FOG LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING...MOSTLY OUTSIDE OF THE METRO TERMINALS. THE SOUTHWEST WIND COULD GUST TO 25 KNOTS FRIDAY AFTERNOON AHEAD OF A COLD FRONT...BUT FOR NOW FRIDAY LOOKS DRY. THERE ARE SOME TIMING ISSUES WITH THE FRONT FRIDAY NIGHT AND SATURDAY MORNING. DURING THE TIMEFRAME THERE COULD BE A PERIOD OF MVFR CONDITIONS IN SHOWERS AND (POSSIBLE THUNDER) WITH THE FRONT. AFTER THE FRONT PASSES...VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF SATURDAY. OTHER THAN SOME EARLY MORNING FOG HIGH PRESSURE BUILDING SOUTH FROM EASTERN CANADA SHOULD KEEP CONDITIONS MAINLY VFR INTO SUNDAY AND MONDAY. AT THE END OF THE OUTLOOK PERIOD THERE IS A FAIRLY LARGE MODEL TIMING DIFFERENCE AS TO WHEN THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL HAVE IFR CONDITIONS AFFECTS US. && .MARINE... THE SOUTHWEST GRADIENT WILL CONTINUE TO SLACKEN THIS EVENING AS THE COLD FRONT APPROACHES. THE FRONT SHOULD SLOW AND WEAKEN AS IT MOVES EAST...SO WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS LATER TONIGHT THROUGH THURSDAY EVENING. THE GRADIENT LOOKS TO INCREASE AGAIN FRIDAY AS THE SURFACE HIGH MOVES FURTHER OFFSHORE AND A COLD FRONT STARTS A SLOW APPROACH FROM THE WEST. THE BEST CHANCE OF SMALL CRAFT WINDS ACTUALLY LOOKS TO BE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. THE FETCH WILL ALSO SUPPORT AN INCREASE IN SEAS...BUT THE WAVEWATCH MODEL MAY BE TOO HIGH AGAIN IN THE SOUTHWEST FLOW OVER THE OCEAN WATERS. FOR NOW...WILL KEEP SEAS BELOW 5 FEET INTO FRIDAY AFTERNOON. THE PERSISTENT FETCH COULD RESULT IN SMALL CRAFT SEAS BY FRIDAY NIGHT. AS THE FRONT CROSSES THE WATERS SATURDAY MORNING...WINDS WILL SHIFT AND SHOULD DROP BELOW SMALL CRAFT LEVELS. SEAS COULD TAKE A BIT LONGER TO DROP OFF AS THE SWELL SLOWLY SUBSIDES. HIGH PRESSURE BUILDING SOUTH FROM EASTERN CANADA COULD SET UP A NORTHEAST SWELL SUNDAY...AND POSSIBLY BRING SEAS ON THE OCEAN BACK TO SMALL CRAFT CRITERIA ON SUNDAY NIGHT INTO MONDAY. AT THE END OF THE CURRENT DETERMINISTIC FORECAST PERIOD THERE IS A FAIRLY LARGE MODEL TIMING DIFFERENCE AS TO WHEN THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL AFFECT THE AREA. && .EQUIPMENT... PROBLEMS CONTINUE WITH THE KDIX RADAR. A RETURN TO SERVICE IS UNKNOWN AT THIS TIME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS.../ NEAR TERM.../ SHORT TERM.../ LONG TERM...GORSE AVIATION...GIGI MARINE...GIGI EQUIPMENT.../
Hazardous weather outlook, Sep 22, 7:52 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 752 PM EDT WED SEP 22 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ060-067>071-240000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007-PAZ054-055-061-062-240000- SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- 752 PM EDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LATE REPORTS ARE STILL NEEDED AND APPRECIATED. DEZ004-NJZ014-024>026-240000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-240000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-240000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 752 PM EDT WED SEP 22 2010 ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 22, 6:58 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
09/22/2010 CARBON PA COUNTY OFFICIAL
10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.
0635 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
09/22/2010 NORTHAMPTON PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
TOWNSHIP.
&&
MEOLALocal storm report, Sep 22, 7:20 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
09/22/2010 CARBON PA COUNTY OFFICIAL
10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.
0635 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
09/22/2010 NORTHAMPTON PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
TOWNSHIP.
0710 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
09/22/2010 E60.00 MPH LEHIGH PA TRAINED SPOTTER
ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.
0710 PM HAIL NNE ALLENTOWN 40.65N 75.44W
09/22/2010 M0.75 INCH LEHIGH PA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.
&&
MEOLALocal storm report, Sep 22, 7:36 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
09/22/2010 CARBON PA COUNTY OFFICIAL
10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.
0635 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
09/22/2010 NORTHAMPTON PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
TOWNSHIP.
0710 PM HAIL NNE ALLENTOWN 40.65N 75.44W
09/22/2010 M0.75 INCH LEHIGH PA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.
0710 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
09/22/2010 E60.00 MPH LEHIGH PA TRAINED SPOTTER
ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.
0715 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
09/22/2010 NORTHAMPTON PA TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
TATAMY.
&&
MEOLALocal storm report, Sep 22, 7:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT WED SEP 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
09/22/2010 CARBON PA COUNTY OFFICIAL
10 TO 12 TREES REPORTED DOWN AROUND CARBON COUNTY.
0635 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
09/22/2010 NORTHAMPTON PA LAW ENFORCEMENT
TREES AND WIRES REPORTED DOWN ACROSS UPPER MOUNT BETHEL
TOWNSHIP.
0710 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
09/22/2010 E60.00 MPH LEHIGH PA TRAINED SPOTTER
ESTIMATED GUST OF 60 MPH NEAR ALLENTOWN.
0710 PM HAIL NNE ALLENTOWN 40.65N 75.44W
09/22/2010 M0.75 INCH LEHIGH PA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL REPORTED IN ALLENTOWN.
0710 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
09/22/2010 BERKS PA COUNTY OFFICIAL
TREES DOWN IN GREENWICH TOWNSHIP.
0715 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
09/22/2010 NORTHAMPTON PA TRAINED SPOTTER
TREES AND WIRES REPORTED DOWN IN BUSHKILL TOWNSHIP AND
TATAMY.
0720 PM HAIL BERNVILLE 40.43N 76.11W
09/22/2010 M0.75 INCH BERKS PA PUBLIC
PENNY SIZE HAIL REPORTED IN BERNVILLE.
0730 PM TSTM WND DMG WASHINGTON TWP 40.39N 75.62W
09/22/2010 BERKS PA COUNTY OFFICIAL
TREES DOWN IN WASHINGTON TOWNSHIP.
&&
MEOLASpecial weather statement, Sep 22, 7:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 758 PM EDT WED SEP 22 2010 MDZ008-PAZ067-230100- CECIL-CHESTER- INCLUDING THE CITIES OF...ELKTON...WEST CHESTER 758 PM EDT WED SEP 22 2010 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE AREA FROM THE WEST... AT 755 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG TO SEVERE THUNDERSTORMS BETWEEN HARRISBURG AND LANCASTER. THESE STORMS ARE MOVING TO THE EAST AT ABOUT 40 MPH. SOME ADDITIONAL THUNDERSTORMS WERE OVERSPREADING NORTHERN CHESTER COUNTY FROM BERKS COUNTY. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT, THEREFORE REMAIN ALERT FOR POSSIBLE WARNINGS. AS A REMINDER, THUNDERSTORMS PRODUCE CLOUD TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. GORSE
Special weather statement, Sep 22, 8:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EDT WED SEP 22 2010
NJZ010-012-013-015-017>020-PAZ067>071-230100-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SOMERSET NJ-WESTERN MONMOUTH NJ-
805 PM EDT WED SEP 22 2010
...A STRONG GUST FRONT WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MERCER...MIDDLESEX...MONMOUTH...
MONTGOMERY...OCEAN...PHILADELPHIA AND SOMERSET COUNTIES...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
NEW BRUNSWICK TO NEAR TRENTON TO 7 MILES NORTH OF WEST
CHESTER...MOVING EAST SOUTHEAST AT 35 MPH. THIS GUST FRONT IS THE
RAIN COOLED AIR FROM THUNDERSTORMS FARTHER TO THE NORTHWEST. THIS
GUST FRONT IS QUICKLY MOVING WELL AHEAD OF THE THUNDERSTORMS.
WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED WITH THE PASSAGE OF THIS
GUST FRONT. THESE WINDS ARE STRONG ENOUGH TO DOWN SOME TREES AND
TREE LIMBS.
LAT...LON 4032 7428 4013 7431 3968 7525 4000 7547
4023 7487 4049 7460
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:05 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 55 min |
| Sep 22, 8:50 PM EDT | Special Weather Statement | PHI | Chester | 40 min |
| Sep 22, 8:08 PM EDT | Special Marine Warning | PHI | 112 min | |
| Sep 22, 8:30 PM EDT | Special Weather Statement | PHI | Salem | 45 min |
| Sep 22, 8:56 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 64 min |
| Sep 22, 9:10 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 65 min |
| Sep 22, 9:19 PM EDT | Special Marine Warning | PHI | 86 min | |
| Sep 22, 9:37 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Ocean and 1 more | 68 min |
| Sep 22, 10:08 PM EDT | Special Marine Warning | PHI | 52 min | |
| Sep 22, 10:31 PM EDT | Special Marine Warning | PHI | 59 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.